Broken Brained

One seizure at a time.

My body rebels. Again. January 19, 2010

Filed under: Uncategorized — koshti @ 11:31 am

I have a big test on Friday.  Its on Psychiatry. All of it. I should be studying…but maybe you’ve noticed, I’m not studying right now. In fact, I’ve barely been studying at all. I also haven’t been talking to friends back home, I haven’t been laying on the beach. I have, however, started smoking again.

I’m depressed. (Though technically, I think this is more of an adjustment disorder with anxiety.)

The rash came back. Its bad enough that I wake up with blood under my fingernails, because I scratch in my sleep.  Also because I have so many scabs across my chest, it hurts to do almost anything, including swimming.

Thankfully my neurologist, my allergist, my dermatologist, and I have come up with a solution.  I’m having an allergy reaction to my Tegretol. Yup the one I’ve been on for 22 years. Sorry fourth year in SJB ER. I guess you were right.

The issue, one of the many many many issues, is that I’ve been on a shitload of meds (neurontin, keppra, lamictal, depakote, tranxene, zonegran, topomax, and clonopin, for those who like to keep track of these…oh yeah and magnesium sulfate) and the only one that has much of an effect is the one that my body has decided is the enemy. I’ll be switching to a tegretol like drug, Trileptal, which may or may not control my seizures and may or may not get rid of the rash….as soon as the fiance can get to the pharmacy and ship the drugs here that is.

In the meanwhile, I’ve found it nearly physically impossible to take the tegretol. I’ve gone down to 800 mg (from my normal 1200) because ingesting  poison seems distasteful to me, somehow.

And yes, boys and girls, my seizures are back. They are long, they are often, and I go around in a postictal daze for much of my day.

Maybe this is why folks think epileptics shouldn’t be doctors?

Advertisements
 

3 Responses to “My body rebels. Again.”

  1. pp Says:

    The pharmac(y tech|ist) asked me if i had any questions on your behalf… i mentioned this was the first time you’d be taking this… that you were switching from tegretol… he dipped his hand into the bag, pulled out the zip lock, and told me this is a generic of Trileptal… and that it’s a completely different med…

    his trivia was most helpful… i now know he likes to show off…

  2. Katya Says:

    sorry you’re having a hard time with this again! Are you sure it’s not a stress thing? When I was writing my dissertation I developed all kinds of allergic reactions and unexplainable medical problems.

  3. Nate Says:

    Living andbreathing is a gifti know you are going through a rough time … but know that you will overcome this challenge … if you can talk with your professors … see if there is a possibility to postpone the test or take it later in the year … if not no worries … life moves on … relaxing may be the best thing for you right now …. remember although some are of the opinion that epileptics do not make good doctors ….. i know i would trust you with my life … Keep your head up my friend … remember that this too shall pass …. and your personal health trumps your education money or anything else for with out your health and well being there could be none of the miracles that you have and will continue to bring to the world through your joyous loving nature and your gifted intellect ….. I know you are struggling right now … but as bad as you have it there are those that have it worse and do not have the benefit of medication and access to a healthcare system or even clean drinking water … so in reality you are doing awesome and are very wealthy …. and i know i am blessed to be able to call you my friend ……so for now and until we have the opportunity to talk again …stay safe , stay strong and have fun ….

    Nate
    Never above you
    never below you
    always beside you


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s